MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML 12.0 MMA 6.3 5/8 STD 12/14; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US AML 12.0 MMA 6.3 5/8 STD 12/14; HIP FEMORAL STEM/SLEEVE
Catalog Number 155703000
Medical Device Problem Codes Loss of or Failure to Bond (1068); Corroded (1131); Degraded (1153); Osseointegration Problem (3003); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Abscess (1690); Cellulitis (1768); Foreign Body Reaction (1868); Hematoma (1884); Pain (1994); Tissue Damage (2104); Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 12/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation received.Litigation alleges pain and metal poisoning.Update jul 05, 2017: medical records received.After review of the medical records for the mdr reportability, patient was revised to address metallosis and pseudotumor.Revision notes noted an osteolytic material, and there was corrosion of the taper.It was also stated in the operative notes that they encountered a large anterior based pseudotumor.Ct scan showed a fluid collection likely related to a large hematoma and a right anterolateral white blood cell localization concerning for cellulitis and abscess.Laboratory results for metal ions were above 7ppb.The stem is now being added for the reported elevated ions and corrosion.Product codes and lot numbers were updated.This complaint was updated on jul 20, 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.    product complaint#: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: litigation received.Litigation alleges pain and metal poisoning.Update jul 05, 2017: medical records received.After review of the medical records for the mdr reportability, patient was revised to address metallosis and pseudotumor.Revision notes noted an osteolytic material, and there was corrosion of the taper.It was also stated in the operative notes that they encountered a large anterior based pseudotumor.Ct scan showed a fluid collection likely related to a large hematoma and a right anterolateral white blood cell localization concerning for cellulitis and abscess.Laboratory results for metal ions were above 7ppb.The stem is now being added for the reported elevated ions and corrosion.Product codes and lot numbers were updated.This complaint was updated on jul 20, 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect  a conclusion by fda, depuy synthes or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Ppf alleges metal wear and loosening of stem.

Brand Name
AML 12.0 MMA 6.3 5/8 STD 12/14
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
7000 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6757585
Report Number1818910-2017-22030
Device Sequence Number878310
Product Code LPH
UDI-Device Identifier10603295059240
UDI-Public10603295059240
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2007
Device Catalogue Number155703000
Device Lot NumberWF4LS1011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer06/27/2018
09/05/2019
11/28/2019
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date07/27/2018
09/12/2019
12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight95